Alert archive / Alabama / Red Flag Warnings in 2025

Red Flag Warning 2, NWS Birmingham, AL

November 10, 20259 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Nov 10, 2025, 9:53 AM CST for 9 counties in Alabama. It took effect at Nov 10, 2025, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 10, 2025, 9:53 AM CST (15:53 UTC)
In effect from
Nov 10, 2025, 11:00 AM CST
Expired
Nov 10, 2025, 6:00 PM CST
In force
7 hr
Issued by
NWS Birmingham, AL

Counties Barbour County, AL, Bullock County, AL, Dallas County, AL, Lowndes County, AL, Marengo County, AL, Montgomery County, AL, Pike County, AL, Russell County, AL, Sumter County, AL

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 3.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2025-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2025-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1300 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WWUS84 KBMX 101553
RFWBMX

URGENT - FIRE WEATHER MESSAGE
National Weather Service Birmingham AL
953 AM CST Mon Nov 10 2025

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE SOUTHERN PORTIONS 
OF CENTRAL ALABAMA...

ALZ030-039-040-042-044-046-048>050-110000-
/O.NEW.KBMX.FW.W.0002.251110T1700Z-251111T0000Z/
Sumter-Marengo-Dallas-Lowndes-Montgomery-Bullock-Russell-Pike-
Barbour-
953 AM CST Mon Nov 10 2025

...RED FLAG WARNING IN EFFECT TODAY FROM 11 AM TO 6 PM CST FOR 
COUNTIES NEAR AND SOUTH OF THE HIGHWAY 80 CORRIDOR...

The National Weather Service in Birmingham has issued a Red Flag
Warning, which is in effect from 11 AM to 6 PM CST.

* WINDS...Northwest 10 to 20 mph with gusts near 30 mph.

* RELATIVE HUMIDITY...As low as 22 percent.

* IMPACTS...The combination of a dry air mass, dry fuels, and 
  windy conditions will result in critical fire weather 
  conditions. Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now....or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

89^GSatterwhite

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Nov 10, 5:17 AM CST, 4 hours 36 minutes earlier. Its key messages:

  • Updated at 513 AM CST MON NOV 10 2025
  • Wind chill values will be as low as the middle teens to lower 20s this morning.
  • Breezy conditions are expected through this afternoon, with wind gusts of 25 to 30 mph, and a low chance of wind gusts over 35 mph. Low relative humidities will result in increased fire danger this afternoon.
  • Temperatures will drop into the lower 20s tonight, ending the growing season for all of Central Alabama. Typically colder locations may reach the upper teens.
Area forecast discussion, Nov 10, 5:17 AM CST, 4 hours 36 minutes before
Area Forecast Discussion
National Weather Service Birmingham AL
517 AM CST Mon Nov 10 2025

...New AVIATION...

.KEY MESSAGES...
Updated at 513 AM CST MON NOV 10 2025

-  Wind chill values will be as low as the middle teens to lower
   20s this morning.

-  Breezy conditions are expected through this afternoon, with
   wind gusts of 25 to 30 mph, and a low chance of wind gusts over
   35 mph. Low relative humidities will result in increased fire
   danger this afternoon.

-  Temperatures will drop into the lower 20s tonight, ending the
   growing season for all of Central Alabama. Typically colder
   locations may reach the upper teens.

&&

.DISCUSSION...
(Today through next Sunday)
Issued at 111 AM CST MON NOV 10 2025

Today and Tonight:

A highly amplified longwave trough is located over the eastern
CONUS currently. An embedded very cold upper low (500mb
temperatures of -40C) is currently near Chicago and will slide
south-southeastward across the southern Appalachians today. Strong
cold air advection is taking place over Central Alabama currently.
Have seen a few light radar echoes in far northeast Alabama, but
these and the associated clouds have been drying up as they move
southward, so the window for any overnight flurries is closing.
Temperatures will drop below freezing by daybreak across the
northern half to two-thirds of Central Alabama, with wind chills
in the upper teens to lower 20s. A freeze warning remains in
effect. Despite the freeze this morning, with a more significant
freeze on the way tonight will wait until Tuesday to end the
growing season for all counties.

With 850mb temps as cold as -12C, temperatures will struggle to
warm up today, with temperatures remaining in the 30s at higher
elevations and far northern locations. The cold air advection will
remain favorable for gusty winds. Forecast soundings suggest winds
in the mixed layer will be just under 30 kts. A low to medium
chance of an occasional wind gust to advisory criteria (30 kts)
exists, but wind gusts should largely remain just below criteria.
As dew points drop into the lower teens, low RH values will be
present especially in the southern counties which warm up slightly
more. Given the associated winds, this will result in borderline
red flag conditions/high fire danger, and outdoor burning is
highly discouraged. Another batch of moisture with the upper low,
in the DGZ, will approach the area, but remains shallow. This
suggests flurry/snow shower potential will remain just northeast
of our area, but there is a low/non-zero chance in our far
northeast counties of non-impactful flurries.

Tonight, the center of a strong surface high will slide eastward
from the Plains to southern Alabama. This will result in winds
becoming light to calm and ideal radiational cooling conditions
especially in our southern counties. The end result will be lows
in the lower 20s at most locations with typically colder spots in
the upper teens. The freeze watch has been upgraded to a freeze
warning for all of Central Alabama.

Tuesday through Friday:

A clipper system moving through Ontario on Tuesday will cause
strong low-level southwesterly flow to develop to our northeast
Tuesday and Tuesday night. With associated warm air advection
temperatures will trend milder, though lows will still drop below
freezing in our southeast half Tuesday night with light winds. The
associated cold front will stall across the area Tuesday and
Wednesday. While there will be a notable increase in dew points
from the teens to the 50s, no precipitation is expected.
Temperatures will continue to trend warmer, especially with
southerly winds developing on Friday ahead of the next system.

Saturday and Sunday:

Deterministic models have come into better agreement with an upper
low forming in the base of a western CONUS trough, but remaining
progressive and connected to the trough as it moves through the
southern CONUS by Sunday. Ensemble cluster analysis still
indicated plenty of spread in the timing of this trough. The
progressive clusters generally indicate a narrow warm sector with
a high shear, low CAPE environment. This suggests that any severe
threat for late Saturday night and Sunday is on the lower end at
this time, but with plenty of time for it to be monitored.

32/JDavis

&&

.AVIATION...
(12Z TAFS)
Issued at 513 AM CST MON NOV 10 2025

VFR meteorological conditions through the next 24 hours, with
clear skies across central Alabama terminals. Steady northwest
winds will become more gusty again during the daylight hours.
Winds will ultimately become light this evening through the end of
the forecast period.

/61/

&&

.FIRE WEATHER...

RH values drop below 25 percent for a couple hours in far
southern portions of Central Alabama, and will be in the 25 to 35
percent range elsewhere. 20ft winds will gust above 25 mph
areawide. While the RH and wind criteria for a red flag warning
will be met in our far southern counties, the national significant
fire potential outlook only indicates a low risk. RH values drop
below 25 percent for several hours Tuesday across a larger portion
of Central Alabama, but winds will be much lighter. Moisture
returns on Wednesday with high RH values.

&&

.CLIMATE...
Issued at 1145 AM CST SUN NOV 9 2025

Record Low Temperatures:

November 10:
KEET: 30/1996

November 11:
KBHM: 25/1926
KEET: 27/1996
KANB: 24/1950
KTCL: 26/1953
KMGM: 29/1991

Record Cold High Temperatures:

November 10:
KBHM: 46/1950
KEET: 50/2018
KANB: 47/1950
KTCL: 51/1977
KMGM: 55/2018

&&

.PRELIMINARY POINT TEMPS/POPS...
Gadsden     40  21  51  33 /   0   0   0   0
Anniston    40  22  51  34 /   0   0   0   0
Birmingham  41  23  52  37 /   0   0   0   0
Tuscaloosa  45  24  55  37 /   0   0   0   0
Calera      43  23  55  34 /   0   0   0   0
Auburn      43  26  51  35 /   0   0   0   0
Montgomery  46  23  54  32 /   0   0   0   0
Troy        47  24  54  31 /   0   0   0   0

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
Freeze Warning until 10 AM CST this morning for the following
counties: Bibb-Blount-Calhoun-Chambers-Cherokee-Chilton-Clay-
Cleburne-Coosa-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Marion-
Perry-Pickens-Randolph-Shelby-St. Clair-Sumter-Talladega-
Tallapoosa-Tuscaloosa-Walker-Winston.

Freeze Warning from 6 PM this evening to 9 AM CST Tuesday for
the following counties: Autauga-Barbour-Bibb-Blount-Bullock-
Calhoun-Chambers-Cherokee-Chilton-Clay-Cleburne-Coosa-Dallas-
Elmore-Etowah-Fayette-Greene-Hale-Jefferson-Lamar-Lee-Lowndes-
Macon-Marengo-Marion-Montgomery-Perry-Pickens-Pike-Randolph-
Russell-Shelby-St. Clair-Sumter-Talladega-Tallapoosa-Tuscaloosa-
Walker-Winston.

&&

DISCUSSION...32/JDavis
AVIATION.../61/

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 9, 10:53 PM CSTFreeze WarningBMXAutauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more34 hr

Nearby

Red Flag Warnings in Alabama, 2025Every red flag warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.